Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Eva Jayne

Don't Know Where To Turn Next, Accutane? + Photos

Recommended Posts

Hi there,

I only just signed up on here, so I hope I'm posting this correctly!

I'm 17 years old and I currently have painful, red and inflamed cystic acne, mainly on my face (chin, jawline, cheeks). I have always had problematic skin, but it has become extremely bad during the last 9 months. As I'm sure many people can relate to, I've tried basically everything.

I'm all out of ideas, and have no idea where to turn....

I'm considering Accutane, but I just wanted to hear what other's thought about the medicine first?

My acne's little novel:

I'm currently living overseas on a student exchange, which makes having severe acne even more difficult. I'm swamped by different food, weather and lifestyle, and I'm sure that in some way has contributed to my acne problems. I was also on the birth control pill before I left for my year overseas, and came off it 10 months ago. I also guess that this may have left me with an hormonal imbalance, adding another vicious contributor into the cycle.

My Mum is a Naturopath, so I've been brought up with a healthy diet and loads of vitamins/minerals etc. I began to treat it with natural ways but it was clear that it wasn't enough. I've tried Benzoyl Peroxide and Anti-biotics, but neither has worked. I went back to see the doctor, and he said he couldn't prescribe any harsher medicines, so he sent me to a Dermatologist. The Dermatologist then prescribed me more BP, Anti-biotics and birth control, and shoved me out the door. I was pretty confused... I only have myself to lean on with these decisions because my family are back in my home country. I felt like none of what he prescribed would actually help seeing as I tried it all before. Plus I don't like the idea of being on anti-biotics for a long period of time if they aren't even helping. I ended up continuing with the BP face gel and taking good care of my skin.

For awhile I could deal with it, but now it has become too painful, I'm embarrassed because I constantly feel disgusting, I can't hide it with make-up and it's affecting my mental health quite badly.

Just over a month ago I started on the birth control pill again, to see if that would help. It did the complete opposite and my skin became worse than ever - dry, red, inflamed and with more cysts. After noticing that my skin calmed down while I was taking my placebo pills and then flared up when I was back on the active pills, I came off it - only a few days ago.

post-162063-0-49162000-1321227966_thumb.

post-162063-0-61920400-1321227970_thumb.

post-162063-0-55636200-1321227975_thumb.

post-162063-0-07738500-1321227979_thumb.

post-162063-0-55990200-1321227982_thumb.

post-162063-0-49162000-1321227966_thumb.

post-162063-0-61920400-1321227970_thumb.

post-162063-0-55636200-1321227975_thumb.

post-162063-0-07738500-1321227979_thumb.

post-162063-0-55990200-1321227982_thumb.

Link to post
Share on other sites

Welcome to the forums~

I'd give accutane a shot, it will definitely help you. Many females have had really good results from the drug, I'm a male, just finished the 2nd month of accutane and I'm pretty satisfied with the results. Check out the " Prescription acne medications" section and "Personal regimen logs" in there you'll find accutane section and I would suggest you reading it before you make your decision.

Good luck!

<h4></h4>

Link to post
Share on other sites

I have severe acne too, and I was considering accutane as well, but I wasn't a candidate for it since I have bad kidneys so my other alternative was laser treatment. It's called levulan photodynamic therapy for severe acne like cyst and nodules and even for moderate to light acne. I had my first laser almost two weeks ago and I can assure you that it's helping my skin out a lot. I still have two more lasers to go for. But there each three weeks apart, so I'm really counting on this laser to have me clear at least by January :)

You should really check it out and do some research it could benefit you just as much as accutane. It without any side effects

Link to post
Share on other sites

Thanks for the advice, I'll definitely look into Accutane some more. And thank you for the link about your Accutane journal - it's helped me out a fair bit. Good luck!!

I just don't know whether it is possible for me to start on it straight away, or whether I will have to wait two months until I'm back in my home country. I know the course for Accutane is around 15-20 weeks, and I wasn't sure whether moving countries in that time would cause complications or not.

Thanks for the info on the laser treatment, it sounds really good I'm glad it's working for you. My Mum actually suggested trying something like that when I am back home, and I like the idea of it being not so harsh and without side-effects - I still wanna take care of the rest of my body too!

I'll do some research into it - thanks for the help! Good luck and all the best!

Link to post
Share on other sites

Look up candida it could be a fungal infection. try taking probiotics and other supplements under the candida diet. just search CANDIDA DIET.

Link to post
Share on other sites

Avoid everything listed in my signature below. For more information regarding them, visit the nutrition sub forum. I can guarantee drastic improvement from such dietary changes.

Link to post
Share on other sites

you may have broken out when you were on birthcontrol agian becuase your body did not agree with that certain birthcontrol iv been on birthcontrols that have made me breakout almost immediatly like an allergic reaction within days of taking it and other birthcontrols were i ahd no breakouts and started clearing my skin within weeks. You should really research spirolactone it can be a miracle for people with jawline acne. Theres a logical reason why you breakout on certain parts of your face and not others its not a coincidence lol jawline acne is almost always hormonal if u look up spiro and want to take it present your research to your derm. just in case there not familar with this treatment.

oh yeah if you have hormonal acne and then go on accutane ur acne while most likely come back becuase it dosent treat hormonal issues.

Edited by poppinpoprocks
Link to post
Share on other sites

Thanks everyone for the advice!

It's a little difficult for me to start on a diet right now... I'm living with a host family and I can't expect them to buy different foods and completely change their routine for me. Plus they don't really understand what I'm going through... I have tried talking with them.

I eat as healthy as possible and don't touch dairy and avoid gluten and sugar as much as possible. But I do know that I'm not eating as much fruit and vegetables a back home... but there really isn't much I can do about that because of my situation.

When I am back home I'd like to start on a candida diet - I have looked into them before actually. Generally I'm a very healthy person, and I've been Vegetarian for a long time as well...

I'm just looking for something that will stop the swelling, itching, redness and pain... then I'll focus on trying to balance my hormones and diet when I'm back in my home country.

I was on birth control last year for 10 months, and I stopped at the start of this year. I then started again a few months ago... I tried it for 2 months and then came off it again. I have no desire to be on it again.

Thanks for the advice on spirolactone.

I'll look into it a bit more, but it might be good to try...

Thanks again guys!

Link to post
Share on other sites

My cousin, only other person in my family who gets acne literally everyone else has perfect skin, just finished accutane and it did absolutely nothing for him. It was wierd, it's like he never even went on it. The dosage wasn't low but he did only go on it for 5-6 months, can't remember, I think some people go up to 7. He didn't want to increase his dosage any higher, think it was at 80 while the dose for his weight was 60, or increase the length of time he was on for fear of side effects. His acne looks much different than yours though, and everyone is different but I just felt it should be said.

I would look into PDT as an alternative http://acne.about.com/od/acnetreatments/a/pdt.htm

Link to post
Share on other sites

On a small budget, eat salads w/ Balsamic/Olive Oil, apples, bananas, yogurt, Gluten Free rice, rice cakes w/ jelly/jam, potato chips, jello, & 100% fruit juice. This should stop new acne & set you on the path to recovery. Then get allergy tested for wheat, soybean, barley, egg, milk , & peanut to find out what your allergic to.

Link to post
Share on other sites

You eat the same food as EVERYONE else in the house, YET, your the ONLY ONE that has Acne. What does that tell you? You have a food allergy. I'm willing to bet it's Soybean. Unfortunetly, Soybean is in about 90% of all food & beverages.

Link to post
Share on other sites

I had acne pretty similar to yours (http://imgur.com/a/Jyuuy#1). I'm on day 76 of accutane. My skin is 90% better than it was in those photos. ( i was on a bunch of different anti biotics before accutane that helped as well.) So definitely try it. It really works, but does take a while, so the sooner you get started the better.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×